Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Shortness of breath due to exertion. Using Plumicort, Servent and Albuterol. Need advice on exercise and dietary modification

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1975
Answered : 122 Questions
I am 72, 6 ft. 1 in., 170 lbs. I racewalk 4 to 8 miles daily at about 15 mins. per mile, sometimes less. However, I have problems with shortness of breathing when playing tennis. I use 1 puff of plumicort and 1 of servent every morning and most of the time a puff of albuterol beofre starting my walk. Are there exercises, dietary changes or other medications that would help me be comfortable on a tennis court?

Posted Sun, 29 Apr 2012 in Asthma and Allergy
Answered by Dr. Geeta Sundar 1 hour later

Thanks for posting your query. You are a known asthmatic on pulmicort, servent and albuterol inhalers, and race walk 4-8 miles a day doing a mile in 15 minutes but feel breathless while playing tennis.

Well, I would first like to know if pulmonary function tests have been done on you. Sometimes in a chronic asthmatic, there can be a degree of restrictive functioning of lungs that may not bother even with fast walking but can surface with a more strenuous activity like tennis.

What you can do is yogic breathing exercises to increase your lung capacity. There are also preparations with n-acetyl cysteine that causes release of nitrous oxide in lungs and improves its capacity.

Please revert back with a follow up query if there is one.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor